MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TROPONIN T STAT ASSAY; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

ROCHE DIAGNOSTICS ELECSYS TROPONIN T STAT ASSAY; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Catalog Number 04660307190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
A roche representative had been at the customer site to perform technical tasks on multiple analyzers including this cobas 6000 e 601 module.The elecsys troponin t stat assay (troponin t stat) had been removed from the module during this time requiring the customer to recalibrate and run qc once it was put back on.The customer then began testing patient samples.At approximately 5:15 p.M.The laboratory was notified that a trend had been noticed for troponin t stat results for patient samples.All troponin t stat results were either 0.04 ng/ml or higher when the expected results were 0.01 ng/ml or below.The customer stopped running patient samples and ran qc which was outside of the acceptable range.The customer stated 23 patients had been run and troponin t stat results had been reported outside of the laboratory between 11:30 a.M.And 12:00 p.M.The customer starting repeating and correcting patient results between 5:30 p.M.And 10:00 p.M.Refer to attached data for patient results.The customer made new calibrator material and recalibrated the assay.After recalibrating, the qc results were within range.The customer was not aware of any patients being treated based on the incorrect results.Some patients were admitted to the hospital, but the customer was not sure if they would have been admitted due to symptoms of chest pain regardless of the troponin t stat result.There was no allegation that an adverse event occurred.The e601 module serial number was (b)(4).The customer declined a service visit since the issue was resolved.Based on the data provided, the calibration results performed after the service actions were lower than the acceptable ranges.This low calibration signal caused the patient results to recover high.Qc was out of the acceptable range at this time but was not noticed.The customer is using sample tubes with no rack adapters.The centrifugation speed and time was not as recommended by the tube manufacturer.The investigation determined the issue was resolved by the recalibration performed by the customer.

Brand Name
ELECSYS TROPONIN T STAT ASSAY
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7792859
Report Number1823260-2018-02755
Device Sequence Number11085314
Product Code MMI
UDI-Device Identifier04015630921621
UDI-Public4015630921621
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number04660307190
Device Lot Number30870401
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Initial Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1